Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 354, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2006, 12:30 PM CDT for Marion County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 12:30 PM CDT (17:30 UTC)
- Expired
- Jun 22, 2006, 12:45 PM CDT
- In force
- 15 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:37 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 221732 SVRLSX ILC121-221745- /O.NEW.KLSX.SV.W.0354.060622T1730Z-060622T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 1245 PM CDT * AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF SALEM...AND MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3882 8887 3846 8886 3845 8869 3884 8871 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 221753 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CDT THU JUN 22 2006 ILC121-221803- /O.EXP.KLSX.SV.W.0354.000000T0000Z-060622T1745Z/ MARION IL- 1253 PM CDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY EXPIRED AT 1245 PM... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. LAT...LON 3882 8887 3846 8886 3845 8869 3884 8871 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:00 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 7:00 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT THU JUN 22 2006 .DISCUSSION... THE QUASI-STATIONARY FRONT WEVE BEEN WATCHING FOR THE PAST COUPLE OF DAYS IS TRYING TO MOVE AS OUTFLOW FROM CONVECTION OVER THE PLAINS KICKS THE EFFECTIVE BOUNDARY ALONG. FRONTAL POSITION IS QUITE DIFFICULT TO DISCERN THIS MORNING SINCE THE MCS ACTIVITY OVER KANSAS...NEBRASKA...AND IOWA IS MUDDYING THE WATERS. HOWEVER...IT LOOKS LIKE THE FRONT STRETCHES FROM NORTHEAST KANSAS THROUGH EXTREME NORTHWEST MISSOURI...INTO SOUTHERN IOWA AND CONTINUING EAST THROUGH NORTHERN ILLINOIS. WITH LITTLE IN THE WAY OF UPPER LEVEL FORCING DUE TO ZONAL FLOW ALOFT...SLOW SOUTHEAST PROGRESS IS CONTINUED TO BE EXPECTED AS CONVECTIVE OUTFLOW SHOVES THE FRONT IN FITS AND STARTS THROUGH FRIDAY MORNING. TRYING TO TIME FROPA AT ANY GIVEN LOCATION IS NEXT TO IMPOSSIBLE DUE TO THE FICKLE NATURE OF WHERE AND WHEN THESE MCSS WILL FORM. HAVE BASICALLY THROWN THE GFS IN THE TRASH DUE TO ITS CONTINUED PROBLEMS WITH CONVECTIVE FEEDBACK. THE NEW NAM/WRF MODEL SEEMS TO HAVE AT LEAST A DECENT HANDLE ON WHATS GOING ON OVER THE PLAINS AND WESTERN MISSOURI AT THIS TIME...SO IVE LEANED HEAVILY ON ITS SOLUTION. HAVE INCREASED POPS ACROSS THE AREA TO 60-70 PERCENT FOR THE NEXT 36 HOURS OR SO AS THE FRONT MAKES ITS SLOW PROGRESS THROUGH THE CWFA. IM NOT CONFIDENT ENOUGH TO SAY CATEGORICALLY THAT IT WILL RAIN AT ANY GIVEN LOCATION DURING THAT TIME-FRAME DUE TO THE LACK OF STRONG FORCING...BUT IT SURE SEEMS LIKELY THAT A MAJORITY OF THE AREA WILL SEE AT LEAST SOME RAIN. SOME AREAS OVER CENTRAL OR SOUTHEAST MISSOURI MAY RECEIVE LOCALLY HEAVY RAIN ESPECIALLY TONIGHT AS THE FRONT INTERACTS WITH A WEAK LOW LEVEL JET AND SMALL SHORTWAVE TROF ALOFT. BUT AGAIN...SIGNALS ARE VERY WEAK...SO HAVENT HIGHLIGHTED ANYTHING IN THE FORECAST JUST YET. MAY MENTION IT IN THE HWO LATER... THE FRONT SHOULD FINALLY MOVE SOUTH OF THE AREA FRIDAY NIGHT OR EARLY SATURDAY MORNING BRINGING AN END TO THE PRECIP CHANCES. THIS FINAL PUSH SEEMS TO BE AT LEAST PARTLY IN RESPONSE TO AN AMPLIFYING UPPER PATTERN AS A STRONG RIDGE BUILDS OVER THE SOUTHWEST CONUS AND A LOW DEEPENS OVER THE HUDSON BAY REGION. THIS SHOULD PUT THE MIDWEST BACK INTO NORTHWEST FLOW ALOFT AND ALLOW A CANADIAN AIRMASS TO BUILD INTO THE GREAT LAKES REGION BRINGING OUR AREA RELATIVELY COOLER AND DRIER WEATHER FOR SATURDAY AND SUNDAY. CARNEY && .AVIATION... FOR THE 12Z TAFS...MCS CENTERED OVR SE IA IS MOVING TO THE EAST WITH CONVECTION AS FAR SOUTH AS CNTRL MO ON ITS SW FLANK. THE CELLS ON THE SW FLANK ARE MOVING TO THE NE. THIS MOTION ALG WITH THE MOVEMENT OF THE MCS SHOULD BRING SHRA/TSRA INTO UIN THIS MRNG. THE INITIAL QUESTION IS HOW FAR SOUTH ANY NEW DEVELOPMENT WILL OCCUR ON THE SW FLANK OF THE MCS. THERE IS A RATHER PRONOUNCED OUTFLOW BNDRY AND THE RUC SHOWS DECENT H85 MOISTURE CONVERGENCE THRU CNTRL MO...SO HAVE OPTED TO INCLUDE A TEMPO GROUP THIS MRNG IN THE COU TAF IN LIGHT OF THE POTENTIAL. THIS OUTFLOW IF IT LASTS COULD MORE OR LESS BECOME THE EFFECTIVE FORCING MECHANISM FOR PCPN TDA. OTHERWISE ANTICIPATING A THREAT OF SHRA/TSRA TO COME WITH THE FRONTAL BNDRY. THE FRONT IS DIFFICULT TO DISCERN ATTM BUT STILL APPEARED TO BE DRAPPED ACRS IA INTO NRN KS. THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE FRONT...BUT THE GREATEST CONSENSUS WOULD BRING THE FRONT TO AROUND I-70 BY 00Z AND THEN SLOWLY SINK IT SOUTH INTO THE OZARKS TONIGHT. I HAVE PROB OR TEMPO GROUP TO ACCT FOR THE POSSIBILITY OF ANOTHER ORGANIZED THUNDERSTORM COMPLEX WITH THE FRONT LATER THIS AFTERNOON INTO THE EVENING AND THEN REMOVED THE PCPN CHANCES FEELING THE BEST CHANCES WILL SHIFT SOUTH OF THE TAF SITES. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 11:56 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1156 AM CDT THU JUN 22 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1156 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS... WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR IMMEDIATE ACTIVATION IF NECESSARY. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:04 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 26 min |
| Jun 22, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene | 51 min |
| Jun 22, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Jun 22, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 33 min |
| Jun 22, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 45 min |
| Jun 22, 4:10 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 36 min |
| Jun 22, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison | 46 min |
| Jun 22, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 44 min |
| Jun 22, 4:33 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 24 min |
| Jun 22, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 31 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 46 min |
| Jun 22, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.